Spotting or breakthrough bleeding can be there when using contraceptive patches or pills. This is vaginal bleeding that occurs during weeks wearing a patch. This is a very common side effect during the first 3 months of patch use.After 3 months,it declines gradually.
When did you have menarche?Irregular periods are common for 2-6 months after menarche.
Other causes can be hormonal imbalance(can be due to PCOS),hypothyroidism,cigarette smoking or underlying Chlamydia infection while on birth control,ectopic pregnancy,miscarriage after pregnancy and ficroids and polyps(rare in teenagers).
If you have started using patch recently,then wait for some time.If the repeat happens,then pls get yourself evaluated by a gynecologist.
Hope it helps.Take care and pls do keep me posted on how you are doing.
ive been on the patch for 7 months now and this has never happened to me and its nothing like spotting its like a normal period except worse than i usually get it